Ask a doctor

Lump Above Lip 4 Months After Juvederm

I Had Lip's Done with Juvederm Nov.2010.,there is a Nickel Size Lump Above my Lip That Has Not Gone Away. I just had my lip's done yesterday March 23rd 2011,and had two syringes of juvederm put in lip's of course,as well as frown line's between brow's,line's from nose too corner of mouth without any problem's.Why do I still have this lump above my lip and what can I do too get rid of it? Would heat compression work even though it's been 6 month's,and how would I do it,or is there something different I can do? It's very noticeable,and I'm so self conscience of I can't stand it.Please help me.

Doctor Answers (2)

Lip Lumps after Cosmetic Injection

+1

Hi treeable51,

Lumps after lip enhancement injections can happen with any lip injection material (fat, hyaluronic acid, collagen, etc). Most lumps are temporary and due to swelling. Small bumps or lumps in the lips after cosmetic injection augmentation typically resolve in a few days, but possibly couple weeks. The lip bumps may be the product material, bruising / swelling, or combination.

Your plastic surgeon or dermatologist may massage the lips to help smooth the area. Alternatively, hyaluronidase may be injected into the bump to help dissolve the material. Lumps from the material itself generally resolve as your body naturally dissolves the product. Scar tissue, especially with repeated injections, may occur too. Speak to a plastic surgeon or dermatologist regarding any concerns you may have for a comprhensive evaluation and help determine appropriate optionsn for you. Best of luck.

Dr. Chaboki


Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 48 reviews

Juvederm injections

+1
Your questions and concerns regarding your past injections should have been addressed to your recent physician who performed the injections on March 23rd. He/she would be able to do a physical examination and decide what the best possible treatment is for your concerns. If the "nickel size lump" is indeed Juvederm that has not gone away then you may be able to be treated with hyaluronidase which helps to dissipate the Juvederm. I would consult with your physician for proper diagnosis and treatment. Best regards!

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 131 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.